Next time please do start a new post, it will make it easier for us to answer you.
The most common cause of weight gain when taking insulin is dosing of too much insulin / eating of too many carbs (and then needing too much insulin to cover them).
The trick here is to cut your carb intake (carefully and with monitoring so that you don't go low) so that you can also reduce your insulin intake.
High blood sugars are also a very serious health risk so please do not stop taking your insulin.
There are some books which may help (please look for the latest editions):-
1. Diabetes Solutions - Dr. Richard Bernstein, which goes into great detail about using insulin / optimising it's use / low carb diet. (I like this book best - though it is quite technical).
2. Think like a Pancreas
2. Using Insulin
Like you I have put on at least 30 pounds since I was placed on insulin.
I recently had to be hospitalized for cardiac problems.
When I saw my Cardiologist following the hospitalization she complained about my weight gain.
I pulled out my prefilled syringe, what they try to pass off as a pen, and I told her flat out that this was the cause of my weight gain.
I told her that I will be very glad to stop taking insulin so that I would be able to lose the weight that I had put on. Of course she didn't like what I said of course she didn't want to hear what I had to say.
Personally I don't know how much longer I can put up with having to inject myself, it makes me feel like I am some sort of addict or junkie.
Sounds like you have a handle on it and good for you for knowing what you need. Most dieticians imho are woefully biased against low carb. Best of luck to you.
Thaks for your reply. I do an insulin to carb ration fofr all meals 1:5, 1:6 and 1:7 and an adjustment of 1:2 this is for novorapid and then I take Lantus at night 37 units although i don';t always wake up between 5-6 like he wants me to.
Still I have read online that Lantus causes weight gain althoug it is better than NPH apparently. Althoug I used to take NPH and still I was 30 pounds lighter. So now with novorapid and Lantus have gained 30 pouds.
I am trying low carb started this week although when I told the dietician she told me not to do it because i can't do high propteina pparently for the kidneys. I'm still doing low carb, but no reason that it needs to be high in protein. I'm eating lower carbs not no carbs. and lean meats and low fat cheeses and no eggs (becsue now i have cholestero apparently)
First of all, I absolutely agree that it is a VERY bad idea to stop taking insulin in order not to gain weight for all the obvious reasons. That is, in fact, a type of eating disorder, called diabulimia.
Many of us believe that it is not insulin per se that makes you gain weight but how you use the insulin and how you eat. There are some people who believe they can eat whatever they want and "cover it" with insulin; that obviously doesn't work. Many people do what is called "feeding the insulin" where they are trying to control so tightly that they experience multiple lows and then need to eat food to cover the insulin they have taken rather than the reverse. More food = more weight. Do you do an insulin carb ratio for your mealtime bolus? This is the correct way to determine dose, not a set dose or a sliding scale. Determine your I:C ratio recognizing it might be different for different meals. Obviously what you eat matters. If you are eating low fat to lose weight, remember it is carbs that increase sugar, not fat. The less carbs you eat, the less insulin you need, the less weight you gain. Also the less insulin you need the less chance of miscalculating and ending up high or low. Many people also now believe low carb is more effective for weight loss than low fat so it is all good!
Also, obviously combining exercise with weight control makes it easier to lose and maintain weight loss as well as control blood sugar and therefore need less insulin, etc. It's all connected.